Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 56, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 18, 2021, 2:38 PM CDT for Milam County, Texas. It took effect at May 20, 2021, 10:57 AM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2021, 2:38 PM CDT (19:38 UTC)
- In effect from
- May 20, 2021, 10:57 AM CDT
- Expired
- May 23, 2021, 2:21 AM CDT
- In force
- 63 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Milam County, TX
The radar
The Ft Hood radar (KGRK), 31 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River near Rockdale (RLRT2). The gauge peaked at 11.69 ft at May 24, 2021, 2:00 AM CDT.
- Action stage
- 27 ft
- Minor stage
- 30 ft
- Moderate stage
- 33 ft
- Major stage
- 35 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08106350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
510
WGUS44 KFWD 181938
FLWFWD
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
238 PM CDT Tue May 18 2021
...The National Weather Service in Fort Worth TX has issued a Flood
Warning for the following rivers in Texas...
Little River Near Rockdale affecting Milam County.
Little River At Cameron affecting Milam County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC331-191345-
/O.NEW.KFWD.FL.W.0056.210520T1557Z-210523T0721Z/
/RLRT2.2.ER.210520T1557Z.210521T1200Z.210522T1920Z.NO/
238 PM CDT Tue May 18 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the Little River Near Rockdale.
* From Thursday morning to late Saturday night.
* At 2:15 PM CDT Tuesday the stage was 6.6 feet.
* Flood stage is 30.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage late
Thursday morning to a crest of 34.1 feet Friday morning. It will
then fall below flood stage early Saturday afternoon.
* Impact...At 34.0 feet, Moderate lowland flooding is expected with
water on the lower docks and steps of the Alcoa pumping plant.
&&
LAT...LON 3078 9707 3083 9707 3074 9696 3071 9703
3075 9715
$$
TXC331-191345-
/O.NEW.KFWD.FL.W.0057.210520T2100Z-210523T0810Z/
/CMNT2.2.ER.210520T2100Z.210521T1800Z.210522T2009Z.NO/
238 PM CDT Tue May 18 2021
The National Weather Service in Fort Worth has issued a
* Flood Warning for
the Little River At Cameron.
* From Thursday afternoon to late Saturday night.
* At 2:15 PM CDT Tuesday the stage was 4.1 feet.
* Flood stage is 30.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage
Thursday afternoon to a crest of 34.0 feet early Friday afternoon.
It will then fall below flood stage Saturday afternoon.
* Impact...At 34.0 feet, Moderate lowland flooding is expected with
some minor flood problems expected. Some rural roads will flooded.
&&
LAT...LON 3078 9707 3091 9698 3088 9686 3074 9696
$$
Schroeder1 follow-up statement
148
WGUS84 KFWD 190136
FLSFWD
Flood Statement
National Weather Service Fort Worth TX
836 PM CDT Tue May 18 2021
...The Flood Warning is extended for the following rivers in Texas...
Navasota River Near Easterly affecting Robertson and Leon
Counties.
...The Flood Warning is cancelled for the following rivers in
Texas...
Little River Near Rockdale affecting Milam County.
Little River At Cameron affecting Milam County.
...The Flood Warning continues for the following rivers in Texas...
Navasota River Above Groesbeck affecting Limestone County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
&&
Additional information is available at www.weather.gov/fwd.
TXC331-190245-
/O.CAN.KFWD.FL.W.0056.210520T1557Z-210519T0136Z/
/RLRT2.2.ER.210520T1557Z.210521T1200Z.210522T1920Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning for the Little River Near Rockdale has been
cancelled...
The Flood Warning is cancelled for
the Little River Near Rockdale.
* At 7:15 PM CDT Tuesday the stage was 6.5 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.7 feet
early Friday morning.
&&
LAT...LON 3078 9707 3083 9707 3074 9696 3071 9703
3075 9715
$$
TXC331-190245-
/O.CAN.KFWD.FL.W.0057.210520T2100Z-210519T0136Z/
/CMNT2.2.ER.210520T2100Z.210521T1800Z.210522T2009Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning for the Little River At Cameron has been
cancelled...
The Flood Warning is cancelled for
the Little River At Cameron.
* At 7:15 PM CDT Tuesday the stage was 3.8 feet.
* Flood stage is 30.0 feet.
* Forecast...The river is expected to rise to a crest of 28.2 feet
Friday evening.
&&
LAT...LON 3078 9707 3091 9698 3088 9686 3074 9696
$$
TXC293-191945-
/O.EXT.KFWD.FL.W.0052.210519T1948Z-210522T1440Z/
/GRST2.2.ER.210519T1948Z.210521T0000Z.210522T0240Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until late Saturday morning...
The Flood Warning continues for
the Navasota River Above Groesbeck.
* From Wednesday afternoon to Saturday morning.
* At 8:15 PM CDT Tuesday the stage was 2.5 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
tomorrow afternoon to a crest of 10.5 feet Thursday evening. It
will then fall below flood stage late Friday evening.
* Impact...At 10.0 feet, Moderate overbank flow is expected, with
flooding occurring along the left bank.
&&
LAT...LON 3166 9652 3154 9641 3151 9652 3162 9663
$$
TXC289-395-191945-
/O.EXT.KFWD.FL.W.0053.210520T0000Z-210524T0936Z/
/EAST2.1.ER.210520T0000Z.210521T1200Z.210523T2136Z.NO/
836 PM CDT Tue May 18 2021
...The Flood Warning is now in effect until early Monday morning...
The Flood Warning continues for
the Navasota River Near Easterly.
* From Wednesday evening to late Sunday night.
* At 8:00 PM CDT Tuesday the stage was 9.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 22.4 feet Friday morning. It will
then fall below flood stage Sunday afternoon.
* Impact...At 23.0 feet, Moderate lowland flooding below Easterly is
expected.
&&
LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 18, 1:28 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 18, 1:28 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 128 PM CDT Tue May 18 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday/ A well-defined mid-level closed low continues to spin across the Southern Rockies this afternoon. Two distinct regions of ascent can be noted on GOES water vapor channel imagery. The first is moving across North TX, leading to the area of convection along a line from Bowie to McKinney to Athens. The second is located across the Edwards Plateau with intense convection already underway over Kerr, Bandera, and Medina Counties. These two convective regimes are occurring on either side of a pronounced outflow boundary left over from last night's convection. This elongated outflow boundary was analyzed at 15Z along a line from Sonora to Temple to Tyler. The cool sector north of this outflow boundary is characterized by dewpoints in the lower 60s, with dewpoints in the upper 60s to the south. The northern area of convection will continue to track towards the northeast. The overall severe weather threat should be low in these areas as surface-based instability is almost non-existent. Some MUCAPE is available however owing to mid-level lapse rates exceeding 7 C/km. Indeed, some of the stronger convective elements have been associated with reports of pea to dime size hail. To the southwest, the burgeoning convection across the Edwards Plateau is forecast to move northeast over the next several hours. Backward- propagating Corfidi vectors suggest that this convection could make a run at far southern portions of the FWD CWA. Latest mesoanalysis shows SBCAPE values in excess of 2000 J/kg immediately south of the outflow boundary, with the instability further evidenced by agitated Cu that has been developing over the past hour or so. Any thunderstorms that remain south of the outflow boundary will have the potential to become severe with large hail and damaging wind gusts being the primary hazards. A few tornadoes may also be possible, particularly if any of the more intense updrafts are able to tilt and stretch the strong horizontal vorticity that may exist near the outflow boundary. One caveat is recent visible satellite imagery shows that this outflow boundary is beginning to surge southeastward. This may end up closing the window on any severe weather potential in Central TX if the outflow boundary is able to exit to the southeast prior to the arrival of convection from the southwest. Heavy rainfall will continue to be a threat as well. While poleward moisture transport is being impeded somewhat by an extensive MCS along the TX Gulf Coast (as evidenced by PWAT values of only around 1.3" on the 12Z FWD RAOB), rain gauge observations have shown that the more intense convective elements are still capable of rather impressive rainfall rates of up to 1"/hr. Given the soil moisture levels across the region from recent heavy rainfall, any additional heavy rainfall will quickly become runoff leading to a flash flood threat. This will be particularly true in urban areas where much of the ground is covered by impermeable surfaces. For this reason, the Flash Flood Watch will be continued through at least Wednesday morning. In addition to the flash flood threat, mainstem river flooding will continue to be a concern as well. Minor to moderate flooding is forecast along the Trinity River, with minor flooding forecast along portions of the Brazos River. Convective coverage on Wednesday becomes much more uncertain as there remains substantial disagreement across model forecasts. Even the HREF paints an uncertain picture, but it does appear likely that convection with heavy rain and thunderstorms will occur somewhere in the FWD CWA during the day Wednesday. For now, likely PoPs are being shown across most of the region, but this will need to be fine-tuned as the eventual convective evolution becomes more clear. Depending on where the heaviest convection is expected on Wednesday, at least partial extensions in time may be required for the Flash Flood Watch. Godwin && .LONG TERM... /Issued 310 AM CDT Tue May 18 2021/ /Wednesday Night Onward/ Wet and active weather will continue through the long-term period, along with additional chances for heavy rainfall and flooding through the end of the work week. Confidence in when and where storms will occur each day isn't particularly high as models remain in disagreement. Nonetheless, the best chances of rain will likely be Wednesday night through Friday evening, with drier weather possible over the weekend. There is some indication a mid-level ridge will attempt to build in from the east this weekend, shunting much of the precipitation and Gulf moisture to our west. This would result in a drier forecast late this weekend and early next week, with pleasant, spring-time weather potentially making its return. However, the upper-level ridge may remain just far enough east to allow for the development of a few showers and thunderstorms. Therefore, low PoPs have been maintained early next week across our west and along the Red River. A slight warm up is possible next week as more sunshine is expected across the area. However, temperatures will likely remain below average by late May standards. Low temperatures will be in the 60s, with high temperatures peaking in the low to mid 80s. Barnes && .AVIATION... /NEW/ /18Z TAFs/ Widespread SHRA/TSRA continue across portions of North TX with major impacts occurring to the Bonham arrival gate and northbound and eastbound departures at this time. Convection is more scattered to the south/southwest of the D10, with more limited impacts occurring to the Glen Rose arrival gate. Scattered SHRA/TSRA will continue through the afternoon, with an increase in coverage possible 00Z-06Z. At least isolated to widely scattered SHRA/TSRA look to continue beyond 06Z through the end of the TAF period. CIGs will remain VFR outside of any convective elements, but will lower to MVFR overnight. Winds are currently from the NW at 5-10 KT, but should back over the next few hours, becoming SW-S after 22Z. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 66 77 66 76 / 90 90 70 60 70 Waco 74 66 74 66 76 / 80 100 80 70 70 Paris 77 66 74 65 76 / 90 80 90 70 80 Denton 73 63 77 66 76 / 100 90 70 60 60 McKinney 76 66 76 65 77 / 100 90 80 70 70 Dallas 76 68 77 66 76 / 90 90 70 70 70 Terrell 78 66 77 65 77 / 90 90 80 70 80 Corsicana 77 67 75 65 76 / 80 80 90 70 80 Temple 73 66 73 65 75 / 80 100 90 60 60 Mineral Wells 71 63 76 64 75 / 90 80 40 40 50 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ091>095- 100>107-115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, May 18, 3:10 AM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 310 AM CDT Tue May 18 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-190815- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 310 AM CDT Tue May 18 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Widespread thunderstorms are expected today, some of which could be severe. Additionally, heavy rainfall will likely result in flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through the weekend. Additional rounds of heavy rainfall may cause further flooding issues and significant rises on area rivers through late this week. Additionally, a few strong to severe thunderstorms may be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 18, 11:49 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1149 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM TORNADO 2 ESE MAYPEARL 32.31N 96.98W
05/16/2021 ELLIS TX NWS STORM SURVEY
5/16 ELLIS COUNTY TORNADO NEAR MAYPEARL-
VIDEO SHOWS A BRIEF TORNADO TRACKING ACROSS
RURAL LAND NEAR THE INTERSECTION OF OLD
MAYPEARL RD AND GREATHOUSE RD. NO DAMAGE WAS
REPORTED WITH THIS TORNADO.
&&
JHLocal storm report, May 18, 11:55 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1155 AM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 6 NNE MAYPEARL 32.40N 96.96W
05/16/2021 ELLIS TX NWS STORM SURVEY
5/16 ELLIS COUNTY TORNADO NEAR SOUTH PRONG
CREEK - VIDEO WAS OBTAINED OF A TORNADO EAST
OF THE SHADOW CREEK PUMPKIN FARM. RADAR
ESTIMATED THE CIRCULATION LOCATION NEAR FM
875 AND SOUTH PRONG CREEK. NO DAMAGE WAS
REPORTED OR FOUND WITH THIS TORNADO.
&&
JHLocal storm report, May 18, 12:00 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1200 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TORNADO UNIVERSITY PARK 32.84N 96.80W
05/16/2021 DALLAS TX NWS STORM SURVEY
5/16 UNIVERSITY PARK TORNADO - A TORNADO
DEVELOPED AT WILLIAMS PARK, CAUSING MAINLY
DOWNED TREE BRANCHES. THE TORNADO THEN
TRAVELED NORTHEAST INTO GOAR PARK, UPROOTING
A LARGE TREE. SURVEILLANCE FOOTAGE FROM THE
FIRE STATION SHOWS A CIRCULATION ON THE
GROUND AS THE TORNADO CROSSED UNIVERSITY
BLVD. AS THE TORNADO CROSSED TURTLE CREEK
BLVD, MORE DAMAGE TO TREE LIMBS AND
OCCASIONAL SHINGLE DAMAGE WAS OBSERVED.
&&
JHLocal storm report, May 18, 12:08 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 PM CDT TUE MAY 18 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO 3 NNE UNIVERSITY PARK 32.90N 96.78W
05/16/2021 DALLAS TX NWS STORM SURVEY
5/16 NORTHHAVEN TORNADO - THE SAME SUPERCELL
THAT PRODUCED A TORNADO IN UNIVERSITY PARK
PRODUCED ANOTHER TORNADO JUST NORTH OF ROYAL
LN AND EAST OF ST MICHAELS DRIVE. THE FIRST
SIGNS OF DAMAGE APPEARED ON LAVENDALE CIRCLE
WITH A FEW UPROOTED SMALL TREES AND DOWNED
TREE BRANCHES. THE TORNADO CONTINUED MOVING
TO THE NORTHEAST, STRENGTHENING TO AN EF-1
WITH 95 MPH WINDS. THE MAIN DAMAGE OCCURRED
JUST WEST AND NORTH OF THE NORTH HAVEN
GARDENS. A SINGLE-FAMILY HOME ON NORTHAVEN
RD SUSTAINED THE WORST DAMAGE WITH A PARTIAL
ROOF COLLAPSE. NORTHEAST OF THIS RESIDENCE,
OCCASIONAL ROOF/SHINGLE DAMAGE AND DOWNED
TREE BRANCHES WERE FOUND.
&&
JHSpecial weather statement, May 18, 2:06 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
206 PM CDT Tue May 18 2021
TXZ095-106-107-181930-
Hopkins TX-Lamar TX-Delta TX-
206 PM CDT Tue May 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOPKINS...SOUTHEASTERN
LAMAR AND CENTRAL DELTA COUNTIES UNTIL 230 PM CDT...
At 206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cooper Lake Park South Sulphur to near Pleasant
Grove. Movement was east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Sulphur Springs, Cooper, Como, Deport, Cooper Lake Park South
Sulphur, Cooper Lake Park Doctors Creek and Tira.
LAT...LON 3296 9547 3337 9570 3363 9532 3361 9531
3296 9531
TIME...MOT...LOC 1906Z 271DEG 28KT 3330 9562 3298 9543
92Special weather statement, May 18, 2:37 PM CDT, 1 minute before
Special Weather Statement National Weather Service Fort Worth TX 237 PM CDT Tue May 18 2021 TXZ095-106-107-182000- Hopkins TX-Lamar TX-Delta TX- 237 PM CDT Tue May 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOPKINS...EASTERN LAMAR AND NORTHEASTERN DELTA COUNTIES UNTIL 300 PM CDT... At 237 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles northeast of Paris to near Scroggins. Movement was east at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Paris, Blossom, Deport and Sun Valley. LAT...LON 3297 9539 3380 9554 3386 9531 3298 9531 TIME...MOT...LOC 1937Z 263DEG 24KT 3374 9547 3295 9522 JLDunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:23 PM CDT | Special Weather Statement | FWD | Stephens, Young | 37 min |
| May 17, 10:01 PM CDT | Special Weather Statement | FWD | Stephens | 29 min |
| May 17, 10:21 PM CDT | Special Weather Statement | FWD | Eastland | 24 min |
| May 17, 10:44 PM CDT | Special Weather Statement | FWD | Eastland | 31 min |
| May 17, 11:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 18, 7:57 AM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
| May 18, 7:59 AM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| May 18, 8:25 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 7 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Limestone | 24 hr |
| May 18, 8:25 AM CDT | River Flood Warning | FWD | Leon, Robertson | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Collin | 4 days |
| May 18, 8:36 AM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 21 days |
| May 18, 8:59 AM CDT | Special Weather Statement | FWD | Wise | 31 min |
| May 18, 2:06 PM CDT | Special Weather Statement | FWD | Delta, Hopkins | 24 min |
| May 18, 2:37 PM CDT | Special Weather Statement | FWD | Delta | 23 min |
| May 18, 2:38 PM CDT | River Flood Warning | FWD | Milam | 5 days |
| May 18, 2:44 PM CDT | Special Weather Statement | FWD | Freestone | 31 min |
| May 18, 3:49 PM CDT | Areal Flood Advisory | FWD | Henderson | 116 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.